Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 5, 2007, 3:55 PM MST for Pima County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2007, 3:55 PM MST (22:55 UTC)
- Expired
- Sep 5, 2007, 5:30 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 052254 FFWTWC AZC019-060030- /X.NEW.KTWC.FF.W.0056.070905T2255Z-070906T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 355 PM MST WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF ORO VALLEY... * UNTIL 530 PM MST * AT 349 PM MST...NATIONAL WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ORO VALLEY. RADAR ESTIMATES AND STORM SPOTTERS INDICATE THAT FROM 1.50 TO 2.50 INCHES OF RAINFALL HAS OCCURED OVER THE PAST ONE HOUR. LOW WATER CROSSING WILL BE IMPASSABLE AND WASHES WILL HAVE A SIGNIFICANT FLOW OF WATER. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3238 11101 3240 11091 3252 11094 3250 11108 $$ WEATHER.GOV/TUCSON CS
3 follow-up statements
000
WGUS75 KTWC 052324
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
418 PM MST WED SEP 5 2007
AZC019-060030-
/X.CON.KTWC.FF.W.0056.000000T0000Z-070906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
418 PM MST WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN FROM ORO VALLEY TO NEAR THE
CATALINA FOOTHILLS. RADAR ESTIMATES AND STORM SPOTTERS INDICATE THAT
FROM 1.50 TO 2.50 INCHES OF RAINFALL HAS OCCURED OVER THE PAST ONE
HOUR IN ORO VALLEY BETWEEN ORACLE ROAD AND LA CANADA. LOW WATER
CROSSING WILL BE IMPASSABLE AND WASHES WILL HAVE A SIGNIFICANT FLOW
OF WATER.
THUNDERSTORMS WITH HEAVY RAINS ARE LIKELY TO MERGE OVER THE NORTHERN
HALF OF THE TUCSON METRO AREA DURING THE NEXT 30 MINUTES. RAINFALL
RATES WILL BE UP TO 2.00 INCHES OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA
STATE PARK AND CATALINA.
LAT...LON 3238 11101 3225 11063 3228 11055 3252 11094
3250 11108
$$
WEATHER.GOV/TUCSON
CS000
WGUS75 KTWC 060002
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
452 PM MST WED SEP 5 2007
AZC019-060030-
/X.CON.KTWC.FF.W.0056.000000T0000Z-070906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
452 PM MST WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 455 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN BETWEEN ORO VALLEY AND THE
CATALINA FOOTHILLS. RADAR ESTIMATES AND STORM SPOTTERS INDICATE THAT
FROM 1.50 TO 2.50 INCHES OF RAINFALL HAS OCCURED OVER THE PAST TWO
HOURS IN ORO VALLEY BETWEEN ORACLE ROAD AND LA CANADA. LOW WATER
CROSSINGS WILL BE IMPASSABLE AND WASHES WILL HAVE A SIGNIFICANT FLOW
OF WATER. RAINFALL AMOUNTS FROM 1 TO 3 HAVE OCCURED OVER THE
SOUTHWEST PORTION OF THE CATALINA MOUNTAINS. THIS WILL RESULT IN
SIGNIFICANT FLOW IN THE PIMA...FINGER ROCKS AND VENTANA WASHES.
THUNDERSTORMS WITH HEAVY RAINS ARE LIKELY TO MERGE OVER NORTHERN AND
CENTRAL TUCSON DURING THE NEXT 30 MINUTES. RAINFALL RATES WILL BE
UP TO 2.00 INCHES OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORO VALLEY
AND THE CATALINA FOOTHILLS.
LAT...LON 3238 11101 3228 11095 3232 11083 3223 11064
3228 11056 3250 11093 3248 11105
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 060029
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
527 PM MST WED SEP 5 2007
AZC019-060037-
/X.EXP.KTWC.FF.W.0056.000000T0000Z-070906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
527 PM MST WED SEP 5 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR NORTHEASTERN
PIMA COUNTY...
SHOWER AND THUNDERSTORM ACTIVITY BETWEEN ORO VALLEY AND THE
FOOTHILLS HAS WEAKENED CONSIDERABLY. THE THREAT OF FLASH FLOODING IS
OVER BUT THERE WILL STILL BE SOME STANDING WATER ON ROADWAYS
INCLUDING DIPS.
LAT...LON 3238 11101 3228 11095 3232 11083 3223 11064
3228 11056 3250 11093 3248 11105
$$
WEATHER.GOV/TUCSON
JRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:20 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 5, 2:20 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST WED SEP 5 2007 .SYNOPSIS....INCREASING MOISTURE AHEAD OF DECAYING TROPICAL SYSTEM HENRIETTE WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA STARTING THIS AFTERNOON AND CONTINUING INTO THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST ARIZONA...ESPECIALLY IN SANTA CRUZ AND COCHISE COUNTIES. NOTICEABLY COOLER WEATHER CAN BE EXPECTED THURSDAY FOLLOWED BY SOMEWHAT DRIER AND WARMER CONDITIONS THIS WEEKEND. && .DISCUSSION...THUNDERSTORM COVERAGE CONTINUES TO INCREASE THIS AFTERNOON...AS MOISTURE AND DYNAMICS WITH TROPICAL SYSTEM HENRIETTE MOVE NORTH INTO SOUTHEAST ARIZONA. THUNDERSTORMS THIS AFTERNOON WERE FIRING ON THE LEADING EDGE OF INITIAL CLOUD BAND AND WILL PROGRESS NORTH AND ORGANIZE FURTHER THROUGH THE EVENING. THESE INITIAL THUNDERSTORMS WILL PRODUCE SCATTERED HEAVY RAINFALL AMOUNTS...WITH VALUES UP TO 2 INCHES. A MORE GENERALIZED MODERATE TO HEAVY RAINFALL AREA WILL MOVE ACROSS SANTA CRUZ AND COCHISE COUNTIES LATER TONIGHT AND EARLY THURSDAY. LATEST NATIONAL HURRICANE CENTER INFORMATION HAD HENRIETTE AT A 65 KNOT HURRICANE THIS AFTERNOON...BUT A DETERIORATION IN INTENSITY CAN BE EXPECTED THIS EVENING AS IT MAKES ITS SECOND LANDFALL JUST SOUTH OF GUAYMAS MEXICO. MODELS SUGGESTED THAT THE BULK OF THE PRECIPITATION ASSOCIATED WITH HENRIETTE WILL IMPACT NORTHERN MEXICO TONIGHT AND EARLY THURSDAY. THE SURFACE CIRCULATION OF HENRIETTE WAS NOT EXPECTED TO SURVIVE THE INTERACTION WITH THE MOUNTAINS IN NORTHWESTERN MEXICO...BUT MOISTURE FROM REMNANTS OF HENRIETTE WILL SPREAD INTO SOUTHEASTERN ARIZONA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY ACROSS PARTS OF SANTA CRUZ AND COCHISE COUNTIES THROUGH THURSDAY AFTERNOON...WITH LOCALLY HEAVIER AMOUNTS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT THROUGH THURSDAY AFTERNOON FOR COCHISE AND SANTA CRUZ. LIGHTER RAINFALL AMOUNTS WERE EXPECTED ACROSS THE REST OF SOUTHEAST ARIZONA TONIGHT AND THURSDAY...BUT LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH STRONGER CONVECTION. && .HYDROLOGY...CONVECTIVE PRECIPITATION THIS AFTERNOON AND THIS EVENING WILL LEAD TO ISOLATED HEAVY RAINFALL ACROSS MUCH OF SOUTHEAST ARIZONA. THE MAIN FOCUS FOR WIDESPREAD HEAVY RAINFALL...WILL BE ACROSS SANTA CRUZ AND COCHISE COUNTY WITH THE REMNANTS OF HENRIETTE. FORECASTED PRECIPITATION AMOUNTS FOR SANTA CRUZ AND COCHISE COUNTIES RANGE FROM APPROXIMATELY 1 TO 2 INCHES OVER THE NEXT 24 HOURS. A PARTICULAR AREA OF INTEREST IS GOING TO BE THE SANTA CRUZ AND SAN PEDRO RIVERS. PEAK FLOWS ON THE UPPER SANTA CRUZ AND SAN PEDRO ARE EXPECTED LATE THURSDAY EVENING. THE MAGNITUDE OF THE FLOW WILL GREATLY DEPEND ON PRECIPITATION AMOUNTS IN NORTHERN MEXICO...WHICH FEED THE SANTA CRUZ AND SAN PEDRO RIVER BASINS. && .AVIATION...SCATTERED TSRA/SHRA WILL OCCUR ACROSS SE AZ THIS AFTERNOON AND CONTINUE INTO THURSDAY. CEILINGS ASSOCIATED WITH TSRA AS LOW AS 2-3KFT AGL AND VSBYS AS LOW AS 3-5SM WITH THE STRONGEST TSTMS. BRIEF WIND GUSTS TO AROUND 40 KTS OR SO THIS AFTERNOON AND EVENING VICINITY TSTMS. PRECIPITATION MAY TRANSITION TO MORE STRATIFORM-TYPE RAIN VERSUS TSRA/SHRA THURSDAY...BUT AT LEAST SCATTERED COVERAGE IS STILL EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR SANTA CRUZ(ZONE 34) AND COCHISE (ZONE 35)COUNTIES TONIGHT THROUGH THURSDAY AFTERNOON. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 5, 10:05 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1005 AM MST WED SEP 5 2007 AZZ019-029>033-061715- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 1005 AM MST WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO INCREASE ACROSS SOUTHEAST ARIZONA TODAY AND TONIGHT AHEAD OF DECAYING TROPICAL SYSTEM HENRIETTE. THIS WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA STARTING THIS AFTERNOON AND CONTINUING INTO THURSDAY. ALTHOUGH LOCALLY HEAVY RAINFALL MAY OCCUR ANYWHERE ACROSS SOUTHEAST ARIZONA...THE HIGHEST POTENTIAL OF HEAVY RAINS AND A SUBSEQUENT FLOODING THREAT WILL BE FROM THE TUCSON METRO AREA SOUTHEASTWARD ACROSS SANTA CRUZ AND COCHISE COUNTIES. RAINFALL TOTALS BY THURSDAY AFTERNOON ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES IN SOME AREAS. THESE AMOUNTS WOULD CREATE THE POTENTIAL FOR SIGNIFICANT FLOW IN SOME OF THE LARGER WASHES AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST AREAWIDE ON THURSDAY. THEREAFTER...A DRYING TREND WILL OCCUR FROM WEST TO EAST STARTING THURSDAY NIGHT AND CONTINUING INTO THE WEEKEND. DRY CONDITIONS ARE EXPECTED ACROSS FAR WESTERN PIMA COUNTY BY FRIDAY AFTERNOON. HOWEVER...SUFFICIENT MOISTURE IS EXPECTED TO PROVIDE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THE TUCSON METRO AREA EASTWARD THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-035-061715- SANTA CRUZ COUNTY-COCHISE COUNTY- 1005 AM MST WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO INCREASE ACROSS SOUTHEAST ARIZONA TODAY AND TONIGHT AHEAD OF TROPICAL SYSTEM HENRIETTE. THIS WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA STARTING THIS AFTERNOON AND CONTINUING INTO THURSDAY. HEAVY RAINFALL WILL LIKELY OCCUR OVER COCHISE AND SANTA CRUZ COUNTIES...GIVEN THE TROPICAL NATURE OF THE ATMOSPHERE. RAINFALL TOTALS BY THURSDAY AFTERNOON ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES IN THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION TO THE FLASH FLOOD THREAT...THESE AMOUNTS WOULD CREATE THE POTENTIAL FOR SIGNIFICANT FLOW IN SOME OF THE LARGER WASHES AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST AREAWIDE ON THURSDAY. THEREAFTER...A DRYING TREND WILL OCCUR FROM WEST TO EAST STARTING THURSDAY NIGHT AND CONTINUING INTO THE WEEKEND. DRY CONDITIONS ARE EXPECTED ACROSS FAR WESTERN PIMA COUNTY BY FRIDAY AFTERNOON. HOWEVER...SUFFICIENT MOISTURE IS EXPECTED TO PROVIDE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:25 AM MST | Flash Flood Watch | TWC | 30 hr | |
| Sep 5, 3:37 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.